Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ P(\omega)/{\rm fin}$ and projections in the Calkin algebra

Author: Eric Wofsey
Journal: Proc. Amer. Math. Soc. 136 (2008), 719-726
MSC (2000): Primary 03E35; Secondary 46L05
Published electronically: November 6, 2007
MathSciNet review: 2358514
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the set-theoretic properties of the lattice of projections in the Calkin algebra of a separable infinite-dimensional Hilbert space in relation to those of the Boolean algebra $ P(\omega)/\operatorname{fin}$, which is isomorphic to the sublattice of diagonal projections. In particular, we prove some basic consistency results about the possible cofinalities of well-ordered sequences of projections and the possible cardinalities of sets of mutually orthogonal projections that are analogous to well-known results about $ P(\omega)/\operatorname{fin}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E35, 46L05

Retrieve articles in all journals with MSC (2000): 03E35, 46L05

Additional Information

Eric Wofsey
Affiliation: Department of Mathematics, Washington University in Saint Louis, Saint Louis, Missouri 63130

PII: S 0002-9939(07)09093-4
Received by editor(s): September 26, 2006
Received by editor(s) in revised form: December 28, 2006
Published electronically: November 6, 2007
Communicated by: Julia Knight
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia